Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Irregular periods, polycystic ovaries. Taking Glucophage. Will losing weight help me conceive?

hi i m married age 28 i have three year old daughter and now then i had irregular periods now diagnosed with polistic ovaries right now i m having glucophage three times a day and gng to start diane 35 4 months course and after tht my gyno told me she is gng to give me medicines to concieve i m lil over weight and trying to loose weight will this help me to have child i m worried
Asked On : Tue, 13 Nov 2012
Answers:  2 Views:  59
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hi, thanks for using healthcare magic

Polycystic ovarian syndrome is associated with infertility, irregular periods, polycystic ovaries, insulin resistance, high levels of testosterone.
It is normally treated with metformin/glucophage and weight loss for most persons. If the person does not wish to conceive then an oral contraceptive pill which can normalise the period is used, if the woman wishes to conceive then additional medication to assist ovulation (release of a normal ovum or egg) can be used.

You should continue with the glucophage and if possible consider losing any excess weight, a loss of 7 to 10 % will help.
If this by itself is not successful in helping you concieve, additional therapies would be used

I hope this helps
Answered: Tue, 13 Nov 2012
I find this answer helpful
OBGYN Dr. Shanti Vennam's  Response
Overweight is a major culprit in causing the hormonal imbalance of poly cystic ovaries. Since you are already on treatment, losing weight and regular exercise should make you respond faster to treatment and conceive. Since you had a pregnancy earlier, that is a positive indication that you are going to respond very well to treatment. Good luck.
Answered: Tue, 13 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor